Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Apr 27, 2008, 9:38 PM EDT for Wake County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2008, 9:38 PM EDT (01:38 UTC)
- Expired
- Apr 27, 2008, 11:59 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 280140
FFWRAH
NCC183-280445-
/O.NEW.KRAH.FF.W.0006.080428T0138Z-080428T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT SUN APR 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1245 AM EDT
* AT 934 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL
WAKE COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE RDU INTERNATIONAL
AIRPORT...RALEIGH...GARNER AND CARY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS.
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
WATER LEVELS ALONG CRABTREE CREEK AT OLD WAKE FOREST ROAD WERE
RISING STEADILY. AT 930 PM EDT...THE WATER LEVEL AT OLD WAKE FOREST
ROADS WAS 10.7 FEET. FLOOD STAGE IS 12 FEET. AT 13 FEET...SECONDARY
ROADS NEAR ATLANTIC AVENUE ARE UNDERWATER.
LAT...LON 3576 7890 3592 7875 3593 7874 3592 7851
3579 7836 3563 7857
$$
WSS2 follow-up statements
000
WGUS72 KRAH 280230
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT SUN APR 27 2008
NCC183-280445-
/O.CON.KRAH.FF.W.0006.000000T0000Z-080428T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1024 PM EDT SUN APR 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL WAKE COUNTY...
AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAINFALL NORTH AND EAST OF DOWNTOWN RALEIGH. THE RAIN INTENSITY HAS
DIMINISHED OVER THE REMAINDER OF WAKE COUNTY SINCE 10 PM.
AT 1015 PM...CRABTREE CREEK AT OLD WAKE FOREST ROAD WAS AT 10.9 FEET
AND RISING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3576 7890 3592 7875 3593 7874 3592 7851
3579 7836 3563 7857
TIME...MOT...LOC 0220Z 180DEG 0KT 3586 7850
$$
WSS000
WGUS72 KRAH 280359
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 PM EDT SUN APR 27 2008
NCC183-280402-
/O.CAN.KRAH.FF.W.0006.000000T0000Z-080428T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1152 PM EDT SUN APR 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WAKE
COUNTY...
THE HEAVY RAIN HAS ENDED ACROSS THE AREA. CRABTREE CREEK AT OLD WAKE
FOREST ROAD REACHED 11.1 FEET AT 1045 PM. SINCE THEN IT HAS FALLEN
STEADILY. AT 1130 PM...CRABTREE CREEK AT OLD WAKE FOREST WAS AT 10.4
FEET.
WATER THAT HAS COLLECTED UNDER BRIDGES AND UNDERPASSES WILL SLOWLY
RECEDE THROUGH 1 AM EDT.
MORE LOCALLY HEAVY RAINFALL MAY OCCUR MONDAY AFTERNOON AND EVENING
AS THUNDERSTORMS ARE EXPECTED TO OCCUR AHEAD OF A STRONG COLD FRONT.
THE COLD FRONT WILL CROSS THE AREA LATE MONDAY OR EARLY MONDAY
NIGHT.
LAT...LON 3576 7890 3592 7875 3593 7874 3592 7851
3579 7836 3563 7857
TIME...MOT...LOC 0352Z 180DEG 0KT 3583 7864
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 7:08 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 27, 7:08 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 708 PM EDT SUN APR 27 2008 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH CAROLINA THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT AND MOVE ACROSS THE AREA MONDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL EXTEND INTO THE REGION FROM THE MID WEST TUE AND WED. && .NEAR TERM /THROUGH MONDAY/... AS OF 240 PM SUNDAY... CONVECTION INITIATION HAS BEGUN OVER PARTS OF THE SOUTHERN AND WESTERN CWA EARLY THIS AFTERNOON. SEVERAL BREAKS IN THE CLOUD COVER HAS ALLOWED TEMPS TO SOAR INTO THE MIDDLE AND UPPER 70S IN CENTRAL AND SOUTHERN SECTIONS... RESULTING IN MUCAPES OF AROUND 1000 J/KG PER SPC MESOANAYLSIS. EXPECT CONVECTION TO CONTINUE TO INCREASE IN COVERAGE THROUGH THE REST OF THE AFTERNOON IN THE VICINITY OF THE SURFACE TROUGH (CURRENTLY LOCATED ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN) AS IT BEGINS TO LIFT NORTH. RAIN CHANCES FOR THIS EVENING HINGE GREATLY ON THE EVOLUTION OF CONVECTION THIS AFTERNOON... WHICH IS HARD TO PIN DOWN. THE SFC TROUGH IS EXPECTED TO RETREAT NORTH THIS EVENING... EVOLVING INTO MORE OF A WARM FRONT. AS IT DOES SO... IT SHOULD CONCENTRATE THE BEST RAIN CHANCES ACROSS THE NORTHERN TIER. THEREFORE... WILL GO WITH LIKELIES NORTH TO HIGH CHANCE SOUTH FOR THIS EVENING. AFTER MIDNIGHT... THE ENTIRE AREA WILL BE FIRMLY ENTRENCHED IN THE WARM SECTOR WITH A GRADUALLY INCREASING SOUTHERLY FLOW. A LULL IN PRECIP IS EXPECTED UNTIL BETTER FORCING FOR PRECIP ARRIVES CLOSER TO DAYBREAK. OVERNIGHT LOWS WILL BE VERY MILD... AS IS TYPICALLY THE CASE PRECEDING A FRONTAL PASSAGE. SOUTHERLY FLOW SHOULD KEEP LOWS IN THE LOW TO MID 60S. BY TOMORROW MORNING... THE TROUGH OVER THE UPPER MIDWEST AND MISSISSIPPI VALLEY WILL BEGIN TO MAKE ITS MOVE EAST ALONG WITH ITS ATTENDANT COLD FRONT. UPPER LEVEL DIVERGENCE BECOMES ENHANCED WELL AHEAD OF THE FRONT WITH THE LEADING EDGE OF A 125KT SUBTROPICAL JET NOSING INTO THE REGION AS EARLY AS 12Z. WILL START THE PERIOD WITH CATEGORICAL POPS IN THE WEST AND LIKELY POPS IN THE EAST. CATEGORICAL RAIN CHANCES SPREAD EASTWARD THROUGH THE DAY AS THE COLD FRONT ADVANCES EAST. UPPER LEVEL DIVERGENCE BECOMES FURTHER ENHANCED BY 18Z. BY THEN... WE HAVE NOT ONLY THE LEFT EXIT REGION OF THE SUBTROPICAL JET ACROSS THE AREA... BUT THE RIGHT ENTRANCE REGION OF MAIN POLAR JET AS WELL. THIS AMOUNT OF DIVERGENCE COMBINED WITH STRONG POSITIVE VORTICITY ADVECTION...SOLID HEIGHT FALLS... AND PRECIPITABLE WATERS OF 200% ABOVE NORMAL ALL POINT TO THE POTENTIAL FOR HEAVY RAINFALL. BASIN AVERAGE QPF LIKELY TO APPROACH 1 INCH... WITH ISOLATED HIGHER TOTALS CERTAINLY POSSIBLE. THE SEVERE ASPECT OF THIS SYSTEM IS IN MORE QUESTION AND WILL ULTIMATELY HINGE ON THE DEGREE OF INSTABILITY PRESENT. THE MODELS ARE CURRENTLY FORECASTING VERY MEAGER INSTABILITY PARAMETERS WITH MUCAPES NOT EXCEEDING 500 J/KG AND LAPSE RATES CLOSE TO MOIST ADIABATIC. THIS IS DUE TO THE MODELS GENERATING A GOOD DEAL OF EARLY MORNING PRECIP AND CLOUDS WELL AHEAD OF THE FRONT... EFFECTIVELY LIMITING INSOLATION AND RESULTANT INSTABILITY. IF BREAKS IN THE CLOUDS CAN BE REALIZED... THEN THERE WILL BE A BETTER POTENTIAL FOR INSTABILITY. THE POTENTIAL FOR SUNSHINE APPEARS MINIMAL AT THIS TIME GIVEN THE IMPRESSIVE JET DYNAMICS THAT ARRIVE BY THE MORNING HOURS. WE WILL HAVE TO MONITOR THIS CLOSELY WITH THE STRONG WIND FIELDS PRESENT WITH THIS SYSTEM (I.E. LOW LEVEL JET OF 40-45 KT AND 0-6KM BULK SHEAR INCREASING TO 40-50 KT). LOCALIZED DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT FROM ANY STRONGER STORMS WITH POOR LAPSE RATES LIMITING THE HAIL POTENTIAL. HIGHS COOLEST IN THE WEST (UPPER 60S) AND HIGHEST IN EAST (LOW-MID 70S) WHERE THE BEST HEATING POTENTIAL WILL EXIST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 225 PM SUNDAY... A SOUTHERN STREAM JET ACCELERATION WITH 80 KNOT WINDS CROSSING SOUTHERN TX TODAY WILL ADVANCE NE AHEAD OF A STRONG NORTHERN STREAM TROUGH WITH ANOTHER JET ACCELERATION EXCEEDING 100 KNOTS. THE STJ AND PJ COMPONENTS WILL INTERACT OVER CENTRAL NC MON CREATING ENHANCED DIVERGENCE ALOFT AND POTENTIAL TO ENHANCE LARGE SCALE LIFT. THIS JET INTERACTION WILL PERSIST INTO MON EVENING WITH MODELS SUGGESTING THE COLD FRONT NEAR A U.S. ROUTE ONE LINE AROUND NIGHTFALL QUICKLY EXITING EAST THROUGH THE COASTAL PLAIN BY 11 PM. MON NIGHT WILL BEGIN WITH A CHANCE OF SHOWERS WEST AND LIKELY SHOWERS AND TSTMS EAST DIMINISHING TO A SMALL CHANCE OF SHOWERS EAST AFTER MIDNIGHT. UPPER TROUGH PASSAGE WITH CONFLUENT WESTERLY FLOW SUGGESTS STRONG SUBSIDENCE ALOFT WITH RAPID CLEARING BY DAYBREAK TUE. IT APPEARS MTNS INITIALLY RETARD COLD AIR ADVECTION MON NIGHT BUT 850 MB TEMPERATURES DROP TO NEAR 0C IN THE WEST BY MORNING SUGGESTING THE ARRIVAL OF COLDER AIR IN THE WEST AROUND DAYBREAK. LOWS WILL BE STRATIFIED FROM 43 WEST TO LOWER 53 EAST. TUESDAY...GUSTY NW WINDS WILL USHER A SHOT OF COLDER AIR INTO THE REGION WITH LOW LEVEL THICKNESS IN THE 1320 TO 1330 RANGE. THE MODELED AIRMASS APPEARS DRY AND SKIES SHOULD BE SUNNY. BUT MAX READINGS WILL BE LIMITED TO 65-70...ABOUT 5 DEGREES BELOW NORMAL. TUE NIGHT...WINDS DIMINISH UNDER CLEAR SKIES AND RADIATIONAL COOLING SHOULD PUSH TEMPERATURES DOWN INTO THE UPPER 30S TO LOWER 40S. AT THIS POINT...IT APPEARS JUST WARM ENOUGH TO AVOID THE MENTION OF FROST. WED...SURFACE HIGH PRESSURE MOVES ACROSS THE AREA. THE NAM/WRF AND SREF MAINTAINS A STRONGER TROUGH OFF THE NEW ENGLAND-MID ATLANTIC COAST KEEPING A STREAM OF COLDER AIR WITH NW FLOW AT 850 MB. OTHER MODELS ARE QUICKER TO MODERATE THE AIR AT 850 MB. MODELS START THE DAY WITH LOW LEVEL THICKNESS IN THE 1320S RANGE...WHICH SHOULD LIMIT TEMPERATURE RISE TO THE 65-70 RANGE. -RFG && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 1115 AM SUNDAY... WED NIGHT-FRI...THE RIDGE BUILDS ALOFT OVER THE SERN U.S. BUT INSTEAD OF HAVING FREE REIGN UP THE EAST COAST...A LARGE UPPER LOW OVER EASTERN CANADA DOMINATES THE MODELED PATTERN JUST TO OUR NORTH. THIS LIMITS THE RIDGE AMPLITUDE AND...AT THE SURFACE...THE BERMUDA HIGH SHOWS A TREND OF GIVING WAY TO A BACKDOOR COLD FRONT. MODEL CONSENSUS AT THIS POINT FAVORS KEEPING THE FRONT NEAR OR JUST NORTH OF THE VA BORDER. BUT THIS INTRODUCES UNCERTAINTY IN THE SENSIBLE WEATHER PATTERN FOR AT LEAST NORTHERN SECTIONS OF CENTRAL NC DURING THE PERIOD...WITH WARM SUBTROPICAL AIR ON THE SOUTH SIDE AND CLOUDY COOL NELY FLOW ON THE NORTH SIDE. CLIMATOLOGICALLY... THIS TIME OF YEAR FAVORS A MORE SOUTHWARD EXTENT BECAUSE OF THE COOLER WATERS OFF THE DELMARVA COAST. THIS FORECAST PACKAGE WILL KEEP THE RAH CWA ON THE WARM SIDE...BUT WILL MODIFY THE NORTHERN TIER WITH A GRADIENT TOWARD LOWER TEMPERATURES AND GREATER CLOUD COVER. CLIMATOLOGY WITH SW FLOW AND MOSTLY SUNNY SKIES THIS TIME OF YEAR FAVORS A SWING OF 25-30 DEGREES IN DIURNAL TEMPERATURE EXTREMES. LOWS 48-52 TO HIGHS 78-82 ON THU...AND LOWS 53-58 TO HIGHS 80-85 FRI. FRI NIGHT-SUN...MODELS SHOW DEVELOPMENT OF A LARGE CLOSED LOW ALOFT OVER THE NORTHERN PLAINS FRI THAT SWINGS EASTWARD INTO THE OHIO VALLEY AND ADVANCES A TROUGH INTO THE APPALACHIANS OVER NEXT WEEKEND. DETAILS DIFFER AMONG THE MODELS...BUT ALL SUGGEST DEEPENING MOISTURE WITH SW FLOW AND A COLD OR OCCLUDED FRONTAL PASSAGE IN THE SAT NIGHT TO SUN NIGHT TIME FRAME. THE ECMWF APPEARS TO BE A SLOW AND SOUTHERN-MOST OUTLIER WITH DEPICTION OF THE UPPER LOW AND FRONTAL FEATURES. THE GFS APPEARS CLOSER TO THE CONSENSUS SOLUTION WITH THE COLD FRONTAL PASSAGE LATE SAT NIGHT OR EARLY SUN AND THE BEST CHANCES FOR RAIN LATE SAT AND SAT NIGHT ACROSS CENTRAL NC. THIS IS PRETTY MUCH IN LINE WITH THE HPC WEATHER DEPICTION GRAPHICS. WITH AN INCREASE IN CLOUDINESS AND GREATER UNCERTAINTY... TEMPERATURES WILL BE TRENDED TOWARD CLIMATOLOGY AFTER FRI NIGHT. LOWS 58-62 TO HIGHS 76-82 SAT THEN LOWS 53-58 TO HIGHS 73-78 SUN. -RFG && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 655 PM SUNDAY... WIDESPREAD SHOWERS AND NUMEROUS STORMS CONTINUE TO FIRE ACROSS CENTRAL NC EARLY THIS EVENING... AND THESE HAVE AFFECTED ALL TAF SITES IN THE LAST SEVERAL HOURS WITH BRIEF IFR CIGS AND VSBYS AOB 1SM IN HEAVY RAIN. THIS RISK WILL PERSIST MOST IMMEDIATELY AT RDU AND FAY WHERE A PREVAILING TSRA AND WIND GUSTS TO 30 KTS ARE NEEDED... AND A VCTS AND CB WILL BE CONTINUED AT INT/GSO/RWI. A SURFACE BOUNDARY LINGERS FROM JUST SOUTH OF INT/GSO TO JUST NORTH OF FAY... AND THIS IS EXPECTED TO PUSH NORTH OF THE NC/VA STATE LINE OVERNIGHT. INSTABILITY SHOULD SLOWLY WANE THROUGH MIDNIGHT... AND AS THE FORCING FOR LIFT HEADS NORTH... WE ARE LIKELY TO SEE A LULL IN WIDESPREAD SHOWERS AND ISOLATED STORMS OVERNIGHT. DURING THIS TIME HOWEVER CIGS ARE LIKELY TO DROP TO IFR AS THE LOW LEVELS REMAIN WARM AND MOIST WITH LIGHT SURFACE WINDS. IFR FOG IS POSSIBLE BUT AS LOW LEVEL WINDS PICK UP FROM THE SSW LATER TONIGHT... THEY SHOULD KEEP THE LOW LEVELS STIRRED TO KEEP FOG FROM BECOMING TOO DENSE. LATE TONIGHT THROUGH DAYBREAK THE COLD FRONT WILL APPROACH FROM THE WEST. SURFACE WINDS ARE EXPECTED TO INCREASE TO 12-14 KTS FROM THE SW WITH GUSTS TO 25-30 KTS POSSIBLE. THE VERTICAL GRADIENT CRITERION FOR LOW LEVEL WIND SHEAR IS UNLIKELY TO BE MET LATE TONIGHT/MONDAY MORNING DUE TO THE WELL MIXED COLUMN... BUT MECHANICAL TURBULENCE IS LIKELY DUE TO A 30-40 KT LOW LEVEL JET. AN AREA OF SHOWERS AND STORMS WILL LIKELY EXTEND 30-50 MI AHEAD OF THE FRONT... AND HAVE INCLUDED PREVAILING MVFR CIG AND VSBY WITH SHRA AND VCTS FROM 13Z-20Z AT INT/GSO TRENDING TO 15Z-22Z AT RWI/FAY. EXPECT CIGS AND VSBYS TO IMPROVE QUICKLY TO VFR AFTER FRONTAL PASSAGE WITH WINDS BECOMING LIGHT WESTERLY AT 10 KTS OR LESS. AFTER EARLY MONDAY EVENING... VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE REGION. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...JFB SHORT TERM...RFG LONG TERM...RFG AVIATION...HARTFIELD
Hazardous weather outlook, Apr 27, 3:46 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 346 PM EDT SUN APR 27 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 346 PM EDT SUN APR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STALLED LOW PRESSURE TROUGH ACROSS CENTRAL NORTH CAROLINA AND WARM MOIST AIR WILL KEEP A THREAT OF THUNDERSTORMS IN THE AREA THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND HAIL ARE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. A FEW OF THE STORMS ON MONDAY COULD BECOME SEVERE WITH THE PRIMARY THREAT OF DAMAGING WINDS. PEOPLE ACROSS CENTRAL NORTH CAROLINA SHOULD KEEP INFORMED OF LATEST CONDITIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. RFG
In the hours before
Special weather statement, Apr 27, 5:21 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 521 PM EDT SUN APR 27 2008 NCZ085-086-272215- HOKE-SCOTLAND- 521 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE AND SCOTLAND COUNTIES THROUGH 615 PM EDT... AT 521 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTH OF LAUREL HILL...OR ABOUT 11 MILES NORTHWEST OF LAURINBURG... MOVING EAST AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAGRAM AROUND 605 PM EDT... BOWMORE AROUND 615 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Apr 27, 5:25 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 525 PM EDT SUN APR 27 2008 NCZ039-040-272230- CHATHAM-RANDOLPH- 525 PM EDT SUN APR 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH AND CHATHAM COUNTIES THROUGH 630 PM EDT... AT 525 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES EAST OF RAMSEUR...OR ABOUT 6 MILES WEST OF SILER CITY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HASTY AROUND 530 PM EDT...SILER CITY AROUND 535 PM EDT...PITTSBORO AROUND 620 PM EDT...BYNUM AROUND 625 PM EDT. GUSTY WINDS OF 35 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING....AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE THUNDERSTORMS. RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. THESE HEAVY SHOWERS AND STORMS WILL AFFECT TRAVEL ALONG HIGHWAY 64 FROM RAMSEUR TO PITTSBORO...AND ALONG HIGHWAY 421 FROM SILER CITY TO THE GUILFORD COUNTY LINE. WSS
Special weather statement, Apr 27, 6:12 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 612 PM EDT SUN APR 27 2008 NCZ038-039-073-074-083-084-272315- ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY- 612 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...SOUTHERN DAVIDSON...SOUTHERN RANDOLPH...MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 715 PM EDT... AT 612 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF LOCUST TO 19 MILES SOUTHWEST OF WHITE STORE...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF CHARLOTTE TO 18 MILES EAST OF LANCASTER SOUTH CAROLINA...MOVING NORTHEAST AT 25 MPH. GUSTY WINDS OF 35 MPH...PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION...RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Apr 27, 7:20 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 720 PM EDT SUN APR 27 2008 NCZ088-280015- CUMBERLAND- 720 PM EDT SUN APR 27 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN CUMBERLAND COUNTY THROUGH 815 PM EDT... AT 720 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF CEDAR CREEK...OR ABOUT 15 MILES SOUTH OF FAYETTEVILLE... MOVING NORTHEAST AT 22 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS NEAR CEDAR CREEK AND AUTRYVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Local storm report, Apr 27, 7:51 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
751 PM EDT SUN APR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL WENDELL 35.78N 78.37W
04/27/2008 E0.75 INCH WAKE NC TRAINED SPOTTER
PENNY SIZE HAIL REPORTED NEAR POPLAR ST. AND ANDERSON ST.
IN WENDELL.
&&
BSDLocal storm report, Apr 27, 8:35 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SUN APR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD RALEIGH 35.81N 78.64W
04/27/2008 WAKE NC LAW ENFORCEMENT
ATLANTIC AVENUE CLOSED BETWEEN HODGES ROAD AND MILLBROOK
DUE TO HIGH WATER. A COUPLE VEHICLES AHD TO BE ABANDONED
DUE TO HIGH WATER.
&&
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:25 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| Apr 27, 8:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 51 min |
| Apr 27, 10:01 PM EDT | Tornado Warning | RAH | Nash, Wilson | 29 min |
| Apr 28, 12:45 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 45 min |
| Apr 28, 1:28 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 47 min |
| Apr 28, 1:52 PM EDT | Tornado Warning | RAH | Vance, Warren | 28 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.